Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 12, 2007, 2:43 PM CDT for Bay County, Gulf County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2007, 2:43 PM CDT (19:43 UTC)
- Expired
- May 12, 2007, 3:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Bay County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 121944 SVRTAE FLC005-045-122030- /O.NEW.KTAE.SV.W.0044.070512T1943Z-070512T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 243 PM CDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... WESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 330 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF FARMDALE...OR ABOUT 15 MILES EAST OF CALLAWAY...AND WAS MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARMDALE BY 330 PM CDT... IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3002 8531 3020 8531 3021 8553 2998 8550 $$ 17-GOULD
1 follow-up statement
000 WWUS52 KTAE 121952 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 PM EDT SAT MAY 12 2007 FLC005-045-122030- /O.CON.KTAE.SV.W.0044.000000T0000Z-070512T2030Z/ BAY FL-GULF FL- 251 PM CDT SAT MAY 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHWESTERN GULF AND SOUTHEASTERN BAY COUNTIES... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THE SEVERE THUNDERSTORM IS NOW CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF FARMDALE...OR ABOUT 13 MILES EAST OF CALLAWAY...AND WAS MOVING WEST AT 10 MPH. THIS STORM MAY ALSO PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AND LOCALLY HEAVY RAINFALL. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF FARMDALE BY 325 PM CDT... IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3002 8531 3020 8531 3021 8553 2998 8550 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:50 PM CDT, 53 minutes earlier.
Area forecast discussion, May 12, 1:50 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT SAT MAY 12 2007
...DENSE SMOKE CONTINUES TO BE A THREAT ACROSS PORTIONS OF THE
REGION...
.SYNOPSIS...
18Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A LARGE UPPER RIDGE
COVERING MUCH OF THE WESTERN HALF OF THE CONUS UP INTO WESTERN
CANADA AND GENERAL TROUGHING ACROSS THE EAST. SHORTWAVE IN THE
NORTHERN STREAM IS DROPPING SOUTHEAST THROUGH THE GREAT LAKES AND
WILL BE WORKING TO AMPLIFY THE TROUGHING ACROSS THE NORTHEAST DURING
THE NEXT 24 HOURS. THIS DEVELOPING TROUGH WILL HELP ACCELERATE A
BACK-DOOR COLD FRONT INTO OUR AREA ON SUNDAY (SEE SHORT TERM
DISCUSSION BELOW FOR DETAILS). VERY BROAD TROUGHING IS SEEN OVERHEAD
COVERING MUCH OF THE SOUTHEAST AND CENTRAL/EASTERN GULF OF MEXICO.
AT THE SURFACE WE SEE A VERY WEAK GRADIENT ACROSS THE AREA...SOME
INDICATIONS OF A WEAK SURFACE TROUGH EXTENDING FROM THE CENTRAL
FLORIDA PENINSULA NORTH INTO THE AREA...BUT AS MENTIONED ABOVE THE
GRADIENT IS GENERALLY PRETTY FLAT.
THE SMOKE CONTINUES TO BE A MAJOR CONCERN ACROSS PORTIONS OF THE
EASTERN FLORIDA BIG BEND UP INTO SOUTH-CENTRAL GA. THE DENSE SMOKE
HAS FORCED ROAD CLOSURES ACROSS THESE AREAS INCLUDING PORTIONS OF
I-10 AND I-75 TODAY.
DENSE SMOKE ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM EDT FOR
SOUTH-CENTRAL GEORGIA AS ALL REPORTING STATIONS HAVE COME BACK UP
ABOVE 1/4 MILE. WILL CONTINUE TO MONITOR THE SITUATION CLOSELY AS
THE WEAK GRADIENT WILL ALLOW THE SMOKE PLUMES TO MIGRATE ONLY SLOWLY
INTO THE EVENING AND OVERNIGHT.
SHOWERS AND THUNDERSTORMS ARE DEVELOPING RAPIDLY WITHIN THE WEAK
INVERTED SURFACE TROUGH DESCRIBED ABOVE. MAINLY ALONG THE
APALACHICOLA RIVER. ADDITIONAL SHOWERS/TSTORMS SHOULD BEING TO FIRE
ALONG SEA-BREEZE BOUNDARIES THAT ARE NOW PENETRATE INLAND THROUGH
THE REST OF THE AFTERNOON.
&&
.SHORT TERM...LATE AFTERNOON THROUGH MONDAY NIGHT.
HAVE INCREASED POPS FOR THE WESTERN HALF OF THE AREA FOR ONGOING
SHOWERS AND THUNDERSTORMS. INCREASED POPS UP TO 50 PERCENT FOR SOME
AREAS OF THE WESTERN BIG BEND AND EASTERN PANHANDLE AND EVEN THIS
MAY BE A BIT CONSERVATIVE. MORNING KTLH SOUNDING MODIFIED FOR THIS
AFTERNOONS SURFACE PROFILE SHOWED CURRENT MIXED LAYER CAPES AROUND
2000 J/KG. AREAS ALONG THE SEA-BREEZE BOUNDARIES AND LEFTOVER
BOUNDARIES FROM YESTERDAY LIKELY TO HAVE EVEN A BIT HIGHER LOW
LEVEL POOLED MOISTURE AND EVEN HIGHER LOCALIZED CAPES. WITH THE AID
OF SOME WEAK SYNOPTIC LIFT FROM THE BROAD TROUGH OVERHEAD FEEL THAT
SCATTERED CONVECTION IN THE WEST WILL CONTINUE INTO THE EVENING
HOURS. FAIRLY IMPRESSIVE MID-LEVEL LAPSE RATES AND A WEAKLY SHEARED
ENVIRONMENT POINT TO A FEW STRONG TO POSSIBLY SEVERE PULSE TYPE
STORMS INTO THE EARLY EVENING. EASTERN AREAS MAY STILL SEE A POP UP
THUNDERSTORM BUT THICKER SMOKE AND A BIT DRIER CONDITIONS WILL KEEP
INSTABILITY A BIT MORE LIMITED INTO THE EVENING HOURS. ONLY CHANCE
FOR MORE ORGANIZED STORMS IN THIS REGION WILL BE FOR OUTFLOW
BOUNDARIES FROM EARLIER CONVECTION TO MOVE INTO THE AREA. WILL
CONTINUE TO MONITOR THE SITUATION FOR THE NEXT FEW HOURS.
ANY CONVECTION FROM THE AFTERNOON WILL LIKELY LINGER INTO THE MID
EVENING HOURS. COLD FRONT TO THE NORTH WILL BEGIN TO SAG SOUTH AS
MID LEVEL TROUGH AMPLIFIES ALONG THE MID-ATLANTIC/NORTHEAST COAST
AND SURFACE HIGH PRESSURE BEGINS TO NOSE INTO THE CAROLINAS AND
TENNESSEE VALLEY. ANOTHER FAIRLY WARM NIGHT IN STORE FOR THE REGION
WITH LOW TEMPERATURES HOLDING MOST LOCATIONS IN THE LOWER TO MIDDLE
60S. LOCATIONS CLOSE TO THE CLOSE ARE LIKELY TO REMAIN IN THE UPPER
60S TO NEAR 70.
SMOKE WILL CONTINUE TO BE A PROBLEM TONIGHT...AS MENTIONED BEFORE
THE WEAK GRADIENT MAKES FORECASTING WHERE THE PLUME WILL GO VERY
DIFFICULT. LATEST HYSPLIT MODEL RUNS SHOW THE PLUME GRADUALLY
SPREADING OUT ONCE AGAIN ACROSS PORTIONS OF SOUTH-CENTRAL GA AND THE
FLORIDA BIG BEND. SIGNIFICANT VISIBILITY REDUCTIONS ARE CERTAINLY
POSSIBLE ONCE AGAIN FOR AREAS THAT HAVE PARTIALLY CLEARED TODAY ONCE
THE SUN SETS AND THE BOUNDARY LAYER BEGINS TO COLLAPSE.
WEAK BACKDOOR COLD FRONT WILL SINK SOUTH INTO THE REGION DURING THE
DAY ON SUNDAY. THINK THIS WILL BE THE BEST CHANCE FOR ANY SCATTERED
SHOWERS AND THUNDERSTORMS FOR FAR EASTERN PORTIONS OF THE
AREA...ALTHOUGH AM A BIT DISCOURAGED THAT GUIDANCE POPS ARE DOWN A
BIT ON THE LATEST RUNS. AT THIS POINT...SEE LITTLE REASON TO DEVIATE
MUCH FROM THE PAST FORECAST IN TERMS OF POPS AS SEA-BREEZE
CONVERGENCE WILL BE ENHANCED BY THIS APPROACHING FRONT AND THERE
WILL STILL BE SOME WEAK SYNOPTIC LIFT IN THE VICINITY...ESPECIALLY
IN THE EAST. IN FACT WESTERN AREAS MAY END UP A BIT SUPPRESSED
DURING THE AFTERNOON AS HEIGHTS TRY TO BUILD ON THE EASTERN
PERIPHERY OF UPPER RIDGE ACROSS THE MISSISSIPPI VALLEY. RAN POPS
GENERALLY IN THE 30S AND 40S EAST TO THE 20S TO LOWER 30S WEST. WITH
ONLY LIMITED SYNOPTIC LIFT IN THE WEST...THINK ANY WIDELY SCATTERED
CONVECTION WILL BE CONFINED TO LOCALIZED UPDRAFTS ALONG THE
SEA-BREEZE. A BIT MORE CLOUDCOVER DURING THE DAY ON SUNDAY WILL
LIKELY HELP KEEP TEMPS A FEW DEGREES COOLER THAN TODAY WITH UPPER
80S TO NEAR 90 FOR MOST LOCATIONS AWAY FROM THE IMMEDIATE COAST.
SHOWERS LINGER ACROSS THE SOUTHERN HALF OF THE AREA AND COASTAL
WATERS THE FIRST HALF OF SUNDAY NIGHT...THEN EXIT INTO THE COASTAL
WATERS FOR MONDAY. STILL SOME QUESTION AS TO HOW FAST THIS FRONT AND
ASSOCIATED LIFT WILL EXIT THE AREA AND ALLOW SHOWER THREAT TO END.
THE NAM IS HOLDING MOISTURE/LIFT BACK INTO THE DAY ON MONDAY ACROSS
OUR FLORIDA ZONES...BUT THINK THIS IS A BIT OVERDONE AT THIS POINT.
GLOBAL MODELS ECMWF/GFS ARE A BIT MORE BULLISH IN DRIVING THE
STRONG SURFACE RIDGE INTO THE SOUTHEAST AND OUR FORECAST AREA. FOR
THIS REASON...KEPT ANY POPS OFFSHORE FOR MONDAY AND MONDAY NIGHT. IF
THINGS TREND TOWARD THE NAM WITH TIME...THEN A SLIGHT CHANCE POP MAY
NEED TO BE ADDED IN PLACES FOR MONDAY AFTERNOON...BUT EITHER WAY
SHOULD HAVE LIMITED IMPACT ON THE FORECAST AS A WHOLE.
&&
.LONG TERM...TUESDAY THROUGH SATURDAY.
RATHER QUIET WEATHER EXPECTED THROUGH THE MIDDLE OF THE WEEK WITH
DRY HIGH PRESSURE IN CONTROL. NEXT FRONT WILL BEGIN TO APPROACH AREA
BY THURSDAY WITH RAIN CHANCES INCREASING. WITH WEAK UPPER PATTERN IN
PLACE...THERE IS A CHANCE THIS FRONT COULD STALL IN THE VICINITY AND
PROVIDE A FEW DAYS OF ENHANCED POPS. THIS WOULD BE QUITE BENEFICIAL
BUT WILL JUST HAVE TO WAIT AND SEE.
&&
.MARINE...TONIGHT THROUGH WED.
WINDS AND SEAS REMAIN LIGHT THROUGH TONIGHT WITH JUST A SLIGHT
CHANCE OF A FEW ISOLATED SHOWERS OR THUNDERSTORMS...ESPECIALLY AFTER
MIDNIGHT. SUNDAY WILL CONTINUE WITH A VERY WEAK GRADIENT ACROSS THE
WATERS. SEA-BREEZE FORMATION IS ONCE AGAIN LIKELY CLOSE TO THE COAST
TURNING WINDS ONSHORE AROUND 10 KNOTS. A BACK DOOR COLD FRONT WILL
APPROACH FROM THE NORTH AND NORTHEAST DURING THE DAY BRINGING A
THREAT FOR A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS FOR THE
AFTERNOON AND EVENING HOURS. THE FRONT CROSSES INTO THE COASTAL
WATERS SUNDAY NIGHT BRINGING AN INCREASE IN WINDS AND SEAS ALONG AND
BEHIND IT. WINDS AND SEAS ARE FORECAST TO INCREASE TO CAUTION
CRITERIA FOR A TIME LATER SUNDAY NIGHT INTO MONDAY MORNING. WINDS
AND SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT BEFORE RELAXING
ONCE AGAIN INTO THE MIDDLE OF THE WEEK.
&&
.AVIATION...
THE SMOKE HAS BEEN VERY PERSISTENT TODAY WITH VISIBILITIES STILL
LINGER AROUND 1SM AT ABY AND VLD AT THE BEGINNING OF THE FORECAST
PERIOD...18Z. WE EXPECT VERY GRADUAL IMPROVEMENT THROUGH THE
REMAINDER OF THE AFTERNOON WITH MVFR VSBY ESTIMATED AT THESE TWO
TERMINALS BY AROUND 20Z. SINCE THE NAM-BASED HYSPLIT RUN PREFORMED
BEST LAST NIGHT AND TODAY, WE ARE GOING TO LEAN TOWARD THIS SOLUTION
FOR TONIGHT. THIS MODEL SHOWS THE SMOKE SPREADING WWD ACROSS THE BIG
BEND, SO WE EXPECT IMPACTS AT TLH. HOWEVER, THERE IS ENOUGH SMOKE
ALREADY IN THE AIR OVER ABY AND VLD THAT THESE TWO TERMINALS SHOULD
GO BACK TO IFR AS WELL OVERNIGHT, PERHAPS LOWER. WE THEREFORE ARE
FORECASTING MVFR VSBY TO PREVAIL OVERNIGHT AT TLH, ABY, AND VLD WITH
IFR CONDITIONS DEVELOPING AFTER 09Z. SMOKE IS NOT EXPECTED TO BE AN
ISSUE AT DHN OR PFN. THUNDERSTORMS ARE DEVELOPING RAPIDLY THIS
AFTERNOON. THE TERMINAL MOST LIKELY TO GET A THUNDERSTORM IS PFN AND
WE HAVE INCLUDE A BRIEF TEMPO GROUP FOR THEM. THE OTHER TAFS WILL BE
AMENDED AS APPROPRIATE.
&&
.FIRE WEATHER...
RED FLAG WARNING REMAINS FOR MOST INLAND PORTIONS OF THE EASTERN
FLORIDA BIG BEND AS RH VALUES ARE ALREADY AT OR BELOW 35 PERCENT IN
MANY AREAS. A BIT MORE LOW LEVEL MOISTURE AHEAD OF A BACK-DOOR COLD
FRONT AND TEMPS A FEW DEGREES COOLER ON SUNDAY WILL HELP KEEP RH
VALUES ABOVE CRITICAL LIMITS ON SUNDAY. IN ADDITION...SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
ALONG AND AHEAD OF THE FRONT...ESPECIALLY FOR GA AND THE FLORIDA BIG
BEND. AT THIS TIME CRITICAL FIRE WEATHER CONDITIONS APPEAR UNLIKELY
AFTER THIS EVENING UNTIL THE MID-WEEK PERIOD (TUESDAY OR WEDNESDAY).
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 63 90 65 85 61 / 20 30 30 05 05
PANAMA CITY 69 85 67 86 65 / 30 30 30 05 05
DOTHAN 64 89 64 84 60 / 20 20 10 0 05
ALBANY 64 89 64 83 58 / 20 30 10 0 05
VALDOSTA 64 90 64 83 58 / 20 40 20 0 05
CROSS CITY 65 88 65 85 60 / 20 40 30 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: JEFFERSON...LAFAYETTE...LEON...MADISON...TAYLOR.
GM...NONE.
AVIATION/FIRE WX...WOOL
PUBLIC/MARINE...MROCZKA
LONG TERM...CAMPHazardous weather outlook, May 12, 8:31 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 931 AM EDT SAT MAY 12 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-131000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 931 AM EDT SAT MAY 12 2007 /831 AM CDT SAT MAY 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT. ...A DENSE SMOKE ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL GEORGIA THROUGH MID AFTERNOON... WILDFIRES BURNING IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA ARE SENDING SMOKE WEST ACROSS SOUTH CENTRAL GEORGIA THIS MORNING. SINCE WINDS ARE SO LIGHT AND THE SMOKE IS SO THICK...IT MAY TAKE A WHILE FOR VISIBILITIES TO IMPROVE TODAY. IN THE ADVISORY AREA...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES. FURTHER SOUTH AND WEST...VISIBILITIES WILL OCCASIONALLY GET AS LOW AS A MILE OR SO. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS... AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A QUICK STOP IS NEEDED. MOTORISTS ON INTERSTATES 75 AND 10 SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS TODAY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON. THE BEST CHANCE FOR STORMS WILL BE OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. ONE OR TWO STRONG STORMS WILL BE POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DENSE SMOKE FROM ACTIVE WILDFIRES MAY CONTINUE TO POSE A PROBLEM OVER THE EASTERN BIG BEND AND SOUTH GEORGIA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER...THERE WILL BE A SOMEWHAT BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. 18-WOOL
In the hours before
Special weather statement, May 12, 1:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM EDT SAT MAY 12 2007 FLZ013-121945- CALHOUN- 144 PM CDT SAT MAY 12 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY... * UNTIL 245 PM CDT AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF BLOUNTSTOWN...MOVING SOUTH AT 5 TO 10 MPH. PEA SIZE HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, May 12, 1:57 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM EDT SAT MAY 12 2007 FLZ014-015-122000- FRANKLIN-GULF- 157 PM CDT SAT MAY 12 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN AND GULF COUNTIES IN NORTH FLORIDA... * UNTIL 300 PM CDT(400 PM EDT) AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF APALACHICOLA...MOVING WEST AT 5 TO 10 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, May 12, 2:10 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM EDT SAT MAY 12 2007 FLZ012-122015- BAY- 210 PM CDT SAT MAY 12 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 315 PM CDT AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTHEAST OF LYNN HAVEN...MOVING SOUTHWEST AT 5 TO 10 MPH. HAIL UP TO DIME SIZE...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, May 12, 2:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 329 PM EDT SAT MAY 12 2007 FLZ026-122015- LIBERTY- 329 PM EDT SAT MAY 12 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHWEST LIBERTY COUNTY... * UNTIL 415 PM EDT AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES NORTHWEST OF CARRABELLE...MOVING SOUTHWEST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:40 AM CDT | Red Flag Warning | TAE | Jefferson, Lafayette, Leon, Madison, Taylor | 15 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.